MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED, COATED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED, COATED
Model Number 8888145044CP
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the treatment, the venous (blue) luer adapter and the hub were found to be broken, with visible cracks and leakage.The customer was using the competitor¿s extension lines with the device.The customer was also using the white competitor¿s caps.There was nothing unusual observed on the device prior to use.There was no excessive force used on the device.Other products were being utilized with the device.Flushing was done prior to use, and the result was unremarkable.The catheter was not repaired.An instrument was used to loosen or tighten the device.The tego was not utilized.Octenisept was the cleaning agent used on the device.Octenisept was typically utilized to clean the catheter in its entirety.The cleaning agent was allowed to dry thoroughly prior to applying the ointment to the area.The cleaning agent was allowed to dry thoroughly prior to dressing the area.Cleaning agent was not mixed.The wound dressing does not include any cleaning agents or antimicrobial properties.The patient themselves did not use any type of cleaning agent or antibiotic on the catheters.The cleaning agent was not switched over the life of the catheter.There has been no recent change in the protocol for cleaning agents.The site did not use sepsiderm to clean the catheters.Patients did not apply any cleaning agents or antibiotics to the catheters themselves.The patient was not treated under general orlocal anesthesia.Besides the reported issue, there was a visible tear found on the product at the time of the event.As a remedial action, the arterial leg was used.The procedure was completed after the remedial action.There was no intervention/treatment required as a result of the event.There was no blood loss, and blood transfusion was not required.The catheter was in place for four months.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, during the treatment, the venous (blue) luer adapter was found to be broken, with visible cracks and leakage.The catheter was not repaired.The tego was not utilized.The patient was not treated under general or local anesthesia.There was nothing unusual observed on the device prior to use.Flushing was done prior to use, and the result was unremarkable.Other products being utilized with the device included circuits and extensions.The customer was using a competitor's extension lines with the catheter and a competitor's caps.There was no excessive force used on the device.The cleaning agent used on the device was octenisept, which was also typically utilized to clean the catheter in its entirety.The device was loosened/tightened manually by hand.Lavanide was in demand for ointment, which was utilized at the exit site.The wound dressing does not include any cleaning agents or antimicrobial properties.The cleaning agents are allowed to dry completely before ointment application.The cleaning agents were allowed to dry thoroughly before the area was dressed.The patients are not responsible for catheter maintenance, cleaning, or dressing changes.The cleaning agents were never switched over the life of the catheter and were never mixed.Sepsiderm was not used for cleaning catheters.There was no protocol change for cleaning agents used recently.The patient themselves was not using any type of cleaning agent or antibiotic on the catheters.The insertion site was treated prior to product placement.Besides the reported issue, there was a visible tear found on the product at the time of the event.As a remedial action and intervention, the arterial leg was used, and explantation was performed.The existing shunt could be punctured for further treatment, eliminating the need to implant a new catheter.There was no blood loss, and blood transfusion was not required.The catheter was in place for 4 months.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: g3 correction: b5 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3.Correction: b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the treatment, the venous (blue) luer adapter and the hub were found to be broken, with visible cracks and leakage.The catheter was not repaired.The tego was not utilized.The patient was not treated under general or local anesthesia.There was nothing unusual observed on the device prior to use.Flushing was done prior to use, and the result was unremarkable.Other products being utilized with the device included circuits and extensions.The customer was using a competitor's extension lines with the catheter and a competitor's caps.There was no excessive force used on the device.The cleaning agent used on the device was octenisept, which was also typically utilized to clean the catheter in its entirety.The device was loosened/tightened manually by hand.Lavanide was in demand for ointment, which was utilized at the exit site.The wound dressing does not include any cleaning agents or antimicrobial properties.The cleaning agents are allowed to dry completely before ointment application.The cleaning agents were allowed to dry thoroughly before the area was dressed.The patients are not responsible for catheter maintenance, cleaning, or dressing changes.The cleaning agents were never switched over the life of the catheter and were never mixed.Sepsiderm was not used for cleaning catheters.There was no protocol change for cleaning agents used recently.The patient themselves was not using any type of cleaning agent or antibiotic on the catheters.The insertion site was treated prior to product placement.Besides the reported issue, there was a visible tear found on the product at the time of the event.As a remedial action and intervention, the arterial leg was used, and explantation was performed.The existing shunt could be punctured for further treatment, eliminating the need to implant a new catheter.There was no blood loss, and blood transfusion was not required.The catheter was in place for 4 months.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted one catheter, with a crack on the threads of its venous luer adapter.It was reported that the luer adapter was leaking.The reported issue was confirmed.The most likely cause could not be established from the information available.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED, COATED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22111273
Report Number1282497-2025-00369
Device Sequence Number14515718
Product Code NYU
UDI-Device Identifier10884521158085
UDI-Public10884521158085
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145044CP
Device Catalogue Number8888145044CP
Device Lot Number2418000177
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by ManufacturerNot provided
08/25/2025
09/15/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date08/19/2025
08/25/2025
09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale
Patient Weight68 KG